Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 108, NWS Blacksburg, VA

September 26, 2009Roanoke County, City of Roanoke, City of Salem, Virginia

NWS Blacksburg, VA issued this flash flood warning at Sep 26, 2009, 4:16 PM EDT for Roanoke County, City of Roanoke, City of Salem, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2009, 4:16 PM EDT (20:16 UTC)
Expired
Sep 26, 2009, 10:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Roanoke, VA, City of Salem, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 40 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 262016
FFWRNK
VAC161-770-775-270215-
/O.NEW.KRNK.FF.W.0108.090926T2016Z-090927T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT SAT SEP 26 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CITY OF SALEM IN WEST CENTRAL VIRGINIA
  CITY OF ROANOKE IN WEST CENTRAL VIRGINIA
  ROANOKE COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 1015 PM EDT.

* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM SHOWERS OVER THE WARNED AREA WHICH WILL CAUSE 
  STREET FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VINTON...
  HOLLINS...ROANOKE AIRPORT...CATAWBA...ROANOKE AND SALEM CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3733 7986 3731 7985 3726 7985 3722 7987
      3719 7989 3716 8016 3735 8023 3741 8008

$$

JJ
4 follow-up statements
000 
WGUS71 KRNK 262136
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT SAT SEP 26 2009

VAC161-770-775-270215-
/O.CON.KRNK.FF.W.0108.000000T0000Z-090927T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF SALEM VA-CITY OF ROANOKE VA-ROANOKE VA-
536 PM EDT SAT SEP 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR THE 
CITY OF ROANOKE...THE CITY OF SALEM AND ROANOKE COUNTY...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS PRODUCING HEAVY RAIN MOVING OVER THE WARNED AREA. 
THESE SHOWERS WILL CONTINUE THROUGH 800 PM. RADAR AND AUTOMATED RAIN 
GAGES INDICATE THAT AROUND 1.5 INCHES OF RAIN HAS FALLEN OVER SOME 
SECTIONS. ADDITIONAL RAINFALL OF AROUND AN INCH IS LIKELY.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLINS...
ROANOKE AIRPORT...CATAWBA AND SALEM CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3733 7986 3731 7985 3726 7985 3722 7987
      3719 7989 3716 8016 3735 8023 3741 8008

$$

JJ
000 
WGUS71 KRNK 262330
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EDT SAT SEP 26 2009

VAC161-770-775-270215-
/O.CON.KRNK.FF.W.0108.000000T0000Z-090927T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF SALEM VA-CITY OF ROANOKE VA-ROANOKE VA-
730 PM EDT SAT SEP 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR THE
CITY OF ROANOKE...THE CITY OF SALEM... ROANOKE COUNTY...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AREAS OF HEAVY RAIN OVER ROANOKE COUNTY.  OVER A 3 HOUR 
PERIOD...ENDING AT 7:00 PM...AN INCH AND A HALF OF RAIN FELL OVER 
EASTERN ROANOKE COUNTY.  BETWEEN 7:00 AND 9:00 PM...ANOTHER INCH OF 
RAIN IS LIKELY.  THIS WILL PRODUCE RAIN TOTALS OF 2 TO 3 INCHES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROANOKE 
CITY...SALEM CITY...VINTON...AND THE RURAL PARTS OF ROANOKE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3733 7986 3731 7985 3726 7985 3722 7987
      3719 7989 3716 8016 3735 8023 3741 8008

$$

PEM
000 
WGUS71 KRNK 270157
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 PM EDT SAT SEP 26 2009

VAC161-770-775-270215-
/O.CON.KRNK.FF.W.0108.000000T0000Z-090927T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF SALEM VA-CITY OF ROANOKE VA-ROANOKE VA-
957 PM EDT SAT SEP 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR THE
CITY OF ROANOKE...THE CITY OF SALEM... ROANOKE COUNTY...

AT 947 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SOME BACKED 
UP STORM DRAINS...IN ADDITION TO FLOODING NEAR THE 900 BLOCK OF 
WILEY DRIVE OF SOUTHWEST ROANOKE.

THE HEAVY RAIN OVER ROANOKE COUNTY HAS ENDED...AND WITHOUT 
ADDITIONAL HEAVY RAINFALL...THE WATER SHOULD RECEDE...THUS THE 
WARNING WILL BE ALLOWED TO EXPIRE AT 1015 PM.

RAINFALL THIS EVENING WAS QUITE HEAVY IN SOME AREAS...THE TINKER 
CREEK RAIN GAGE RECEIVED A LITTLE OVER 3 INCHES OF RAIN IN THE LAST 
12 HOURS...2.75 OF THAT FALLING THIS EVENING. MOST OF THE RAIN GAGE 
REPORTS ACROSS ROANOKE COUNTY TODAY WERE CLOSER TO ABOUT 2 INCHES. 

FOR THE REMAINDER OF THE EVENING...SOME LIGHT RAIN IS POSSIBLE.  THE 
FLOOD WATCH FOR THE AREA WILL LIKELY BE CANCELED BEFORE MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THE RAIN CONTINUES.  STREAM LEVELS WILL BE HIGH FOR THE 
NEXT SEVERAL HOURS.  LOW WATER CROSSINGS MAY BE COMPROMISED...AND 
POOR DRAINAGE AREAS MAY EXPERIENCE RESIDUAL PONDING OF WATER.

&&

LAT...LON 3733 7986 3731 7985 3726 7985 3722 7987
      3719 7989 3716 8016 3735 8023 3741 8008

$$

PEM
000 
WGUS71 KRNK 270226
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1026 PM EDT SAT SEP 26 2009

VAC161-770-775-270229-
/O.EXP.KRNK.FF.W.0108.000000T0000Z-090927T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF SALEM VA-CITY OF ROANOKE VA-ROANOKE VA-
1026 PM EDT SAT SEP 26 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE CITY OF ROANOKE...THE
CITY OF SALEM... ROANOKE COUNTY...

MOST CREEKS AND STREAMS ARE RECEDING THUS THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE.  HOWEVER...AT 10:00 PM...LOCAL LAW 
ENFORCEMENT REPORTED THAT A LOW WATER CROSSING...BETWEEN THE 1000 TO 
900 BLOCK OF WILEY DRIVE...SOUTHWEST ROANOKE...WAS EXPERIENCING SOME 
FLOODING.  DUE TO RUNOFF...THIS LOCATION MAY EXPERIENCE HIGH WATER 
FOR THE NEXT FEW HOURS. 

RAINFALL THIS EVENING WAS QUITE HEAVY IN SOME AREAS...THE TINKER 
CREEK RAIN GAGE RECEIVED A LITTLE OVER 3 INCHES OF RAIN IN THE LAST 
12 HOURS...2.75 OF THAT FALLING THIS EVENING. MOST OF THE RAIN GAGE 
REPORTS ACROSS ROANOKE COUNTY TODAY WERE CLOSER TO ABOUT 2 INCHES. 

FOR THE REMAINDER OF THE EVENING...SOME LIGHT RAIN IS POSSIBLE.  THE 
FLOOD WATCH FOR THE AREA WILL LIKELY BE CANCELED BEFORE MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THE RAIN CONTINUES.  STREAM LEVELS WILL BE HIGH FOR THE 
NEXT SEVERAL HOURS.  LOW WATER CROSSINGS MAY BE COMPROMISED...AND 
POOR DRAINAGE AREAS MAY EXPERIENCE RESIDUAL PONDING OF WATER.  UNTIL 
THE WATER COMPLETELY RECEDES PLEASE USE CAUTION IF VENTURING OUT 
TONIGHT. 



LAT...LON 3733 7986 3731 7985 3726 7985 3722 7987
      3719 7989 3716 8016 3735 8023 3741 8008

$$

PEM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:18 PM EDT, 58 minutes earlier.

Area forecast discussion, Sep 26, 3:18 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT SAT SEP 26 2009

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE INTO THE MID ATLANTIC REGION
TONIGHT AND PUSH THE COLD FRONT OFF THE EAST COAST BY SUNDAY
MORNING. A SECOND STRONGER COLD FRONT WILL CROSS THROUGH THE AREA
ON MONDAY. HIGH PRESSURE WILL DOMINATE FOR THE REST OF THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
WATER VAPOR SHOWS THE UPPER LOW CONTINUING TO PROGRESS
EASTWARD...WITH STRONG JET ENERGY PUNCHING NORTHEAST INTO THE TN
AND LOWER OHIO VALLEYS. THIS IS DRIVING A COLD FRONT SLOWLY
EASTWARD TOWARD THE CWA SINCE THE FNT IS STILL NEARLY PARALLEL TO
THE UPPER FLOW. MEANWHILE...CONVECTION CONTS TO FIRE ON THE SRN
END OF THE FNT...AND STREAM NORTHEASTWARD TOWARD THE CWA. SO
FAR...THE TSTMS HAVE WEAKENED AS THEY MOVE INTO THE CAD WEDGE OVER
THE CWA...AND I THINK THIS TREND WILL CONTINUE.
HOWEVER....MODERATE TO HEAVY SHOWERS WILL CONTINUE TO MOVE
NORTHEAST ACROSS THE MTNS INTO EARLY EVENING AS THE FNT MOVES
SLOWLY EAST...AND RAINFALL MAY APPROACH THE 6 HOUR FFG. SINCE 6
HOUR FFG IS FAIRLY LOW...GENERALLY 2.5 TO 3INCHES...IN THE REST
OF THE MTNS OF SW VA THAT WERE NOT IN THE WATCH...INCLUDING THE
NEW RIVER VALLEY...I HAVE EXTENDED THE FLASH FLOOD WATCH FURTHER
EAST. WILL PROBABLY NOT GET 2.5 TO 3 INCHES...BUT IT IS A
POSSIBILITY. STILL THINK THAT PRECIP WILL END QUICKLY AS THE DRY
SLOT MOVES IN. MODELS ARE STILL FAIRLY CONSISTENT IN SWEEPING THE
FRONT EAST THRU THE REGION BETWEEN 03 AND 09Z. SINCE WINDS DO NOT
PICK UP TILL MID MORNING BEHIND THE FNT...THERE WILL LIKELY BE
EXTENSIVE FOG LATE TONIGHT/TOWARD MORNING. OVERNIGHT TEMPS WILL
BE NEARLY STEADY.

SUNDAY...WINDS DO FINALLY PICK UP AS THE SFC LOW PRESSURE DEEPENS
ALONG THE MID ATLANTIC COAST. HAVE KEPT IN SOME UPSLOPE SHOWERS IN
THE WV MTNS...AND LOWERED MAX TEMPS THERE WITH CONSIDERABLE
CLOUDINESS. OTHERWISE...NO CHANGE TO PREVIOUS FCST WITH SUN BY
AFTERNOON AND HIGHS IN THE 70S TO NEAR 80 IN THE PIEDMONT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
MIN TEMPS WILL PROBABLY BE REACHED SHORTLY AFTER MIDNIGHT THROUGH
SE WEST VA SUNDAY NIGHT...WITH TEMPS RISING SOMEWHAT INTO DAWN AHEAD
OF A STRONG COLD FRONT. THIN LINE OF CLDS AND SHWS WILL ARRIVE
WITH THE FRONT...BUT SHOULD ERODE QUICKLY AFTER PASSING THE BLUE
RIDGE. BEST CHC FOR SHWS WILL REMAIN ALONG THE EXTREME
WEST...WITH SLT CHC IF ANY AT ALL ALONG THE NEW RIVER VALLEY. WINDS
WILL BE THE BIGGEST FACTOR ON MONDAY...WITH SOME WIND GUSTS TO
35KTS ALONG THE HIGHER TERRIRTORY. THERE SHOULD BE ENOUGH
MIXING/SUNSHINE ON MONDAY TO ALLOW STRONGER WINDS TO MIX DOWN.
COLDEST AIR IN SEVERAL MONTHS ARRIVES BEHIND THIS BOUNDARY...WITH
H85 TEMPS BELOW +5C IN THE WEST FOR TUESDAY AND WEDNESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A PROLONGED...DRY AND TRANQUIL PERIOD IS EXPECTED THROUGH THE END
OF THE FORECAST. BOTH THE ECMWF AND THE GFS SEEMED A LITTLE TOO
QUICK DRIVING THE NEW ENGLAND TROUGH OUT TO SEA...AND INCREASING
HEIGHTS ALONG THE MIDDLE ATLANTIC....ESPECIALLY CONSIDERING THE
CLOSED UPPER HIGH OVER THE NORTH ATLANTIC. THE 12Z GFS SEEMED TO
MOVE IN THIS DIRECTION...KEEPING MORE TROUGH LONGER AND SLOWING
WAA AT H85. THUS...THE WEAK FRONT AND PRECIP FORECASTED THE LAST
COUPLE OF RUNS TO ARRIVE LATE NEXT WEEK HAS WASHED OUT. TEMPS WILL
GRADUALLY WARM EACH DAY...WITH CHILLY MORNINGS ESPECIALLY ACROSS
SE WEST VA WHERE SOME UPPER 30S MAY OCCUR IN THE SHELTERED
MOUNTAIN VALLEYS THURSDAY AND FRIDAY MORNING.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
ALL WFO BLACKSBURG TAF SITES ARE IN A CAD WEDGE...AND HAVE IFR
CIGS. THEY ARE ALL EXPECTED TO REMAIN IFR THROUGH THE NIGHT. THERE
WILL BE PERIODS OF HEAVY RAIN WHICH MAY BRIEFLY LIFT THE
CIGS/VSBYS INTO THIS EVENING...BUT OVERALL IFR CONDITIONS ARE
EXPECTED. AS THE RAIN EXITS THE AREA BETWEEN 03 AND
06Z...CONDITIONS WILL LIKELY DETERIORATE TO LIFR OR VLIFR UNTIL
NEAR DAYBREAK. WEST WINDS INCREASING DURING THE DAY SUNDAY WILL
BRING IMPROVING CONDITIONS THROUGH THE MORNING. EASTERN SITES
SHOULD BE VFR BY SUN AFTERNOON...THIS INCLUDES ROA...LYH AND DAN.
BLF AND LWB WILL LIKELY REMAIN MVFR IN A MOIST UPSLOPE WESTERLY
FLOW.

A MORE SUBSTANTIAL COLD FRONT MOVES ACROSS THE AREA ON MONDAY
WITH A BAND OF -SHRA AND POSSIBLY A PERIOD OF MVFR CIGS ACROSS THE
MOUNTAINS. SOME LOW CLOUDS MAY PERSIST ACROSS SE WVA TUESDAY IN
UPSLOPE FLOW OTRW VFR UNDER BREEZY NW WINDS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-
     009>020.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001-002-
     018-019.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042>045.

&&

SYNOPSIS...AMS/KM
NEAR TERM...JJ
SHORT TERM...KM
LONG TERM...KM
AVIATION...AMS/JJ
Hazardous weather outlook, Sep 26, 4:16 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 AM EDT SAT SEP 26 2009

NCZ001-002-018-019-VAZ007-009>012-015-WVZ042>045-270830-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
GRAYSON-MERCER-SUMMERS-MONROE-GREENBRIER-
416 AM EDT SAT SEP 26 2009

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

RAIN MAY BE HEAVY AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-020-VAZ013-014-016>020-022>024-032>035-043>047-058-059-
270830-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PULASKI-MONTGOMERY-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
416 AM EDT SAT SEP 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO HEAVY RAINFALL IS EXPECTED IN ADVANCE OF A COLD FRONT
TODAY AND TONIGHT. RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED WHICH
MAY LEAD TO ISOLATED PONDING OF WATER AND POOR DRAINAGE FLOODING
IN SPOTS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 26, 11:40 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1140 AM EDT SAT SEP 26 2009

VAZ007-009-012-261630-
SMYTH VA-TAZEWELL VA-WYTHE VA-
1140 AM EDT SAT SEP 26 2009

...SHOWERS WITH HEAVY RAIN WILL AFFECT SMYTH...TAZEWELL AND WYTHE
COUNTIES...

AT 1134 AM EDT...SHOWERS WITH HEAVY RAIN WERE APPROACHING THE
AREA...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE SHOWERS WILL IMPACT CLAYPOOL HILL...BANDY...QUARRY
...AMONATE...CLIFFIELD...CHILHOWIE...BROADFORD ...ASBERRYS
...THOMAS BRIDGE AND ADWOLF THROUGH 1230 PM EDT.

LAT...LON 3720 8178 3725 8175 3721 8167 3721 8154
      3728 8142 3734 8136 3729 8131 3717 8130
      3715 8133 3713 8129 3709 8129 3704 8146
      3696 8138 3702 8128 3677 8125 3667 8164
      3679 8170 3692 8183 3698 8178 3714 8191

EXPERIMENTAL

MC
Special weather statement, Sep 26, 12:57 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1257 PM EDT SAT SEP 26 2009

VAZ007-009-010-WVZ042-043-045-261900-
TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD...
FLAT TOP...HINTON...HIX...LEWISBURG...QUINWOOD...DUO...RAINELLE
1257 PM EDT SAT SEP 26 2009

...SHOWERS WITH HEAVY RAIN WILL AFFECT SMYTH...TAZEWELL...BLAND...
MERCER...SUMMERS AND GREENBRIER COUNTIES...

AT 1255 PM EDT...SHOWERS WITH OCCASIONALLY HEAVY RAIN WERE
SPREADING INTO THE AREA. THESE SHOWERS MAY BRING AROUND AN INCH OF
RAIN THROUGH 300 PM. THIS WILL LIKELY CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

JJ
Local storm report, Sep 26, 3:23 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT SAT SEP 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      TAZEWELL                37.12N 81.52W
09/26/2009                   TAZEWELL           VA   COUNTY OFFICIAL

            MUDSLIDE ON NASH HILL ROAD

0300 PM     FLASH FLOOD      TAZEWELL                37.12N 81.52W
09/26/2009                   TAZEWELL           VA   COUNTY OFFICIAL

            ROAD CLOSED WATER RUSHING ACROSS PINEY MILL BRACH ROAD

&&

DOC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 11:40 AM EDTSpecial Weather StatementRNKSmyth, Tazewell50 min
Sep 26, 2:41 PM EDTFlash Flood WarningRNKTazewell6 hr
Sep 26, 3:26 PM EDTFlash Flood WarningRNKSmyth5 hr

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.